Alert archive / Massachusetts / High Wind Watches in 2022
High Wind Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Feb 15, 2022, 2:40 PM EST for 10 counties in Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It took effect at Feb 17, 2022, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 2:40 PM EST (19:40 UTC)
- In effect from
- Feb 17, 2022, 11:00 PM EST
- Expired
- Feb 17, 2022, 3:07 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 9 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS71 KBOX 151940 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 240 PM EST Tue Feb 15 2022 MAZ013>024-RIZ001>008-160845- /O.NEW.KBOX.HW.A.0003.220218T0400Z-220218T1400Z/ Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 240 PM EST Tue Feb 15 2022 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of eastern and southeastern Massachusetts and Rhode Island. * WHEN...From Thursday evening through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The peak of the wind is expected to be after midnight Thursday night through early Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
3 follow-up statements
085 WWUS71 KBOX 160923 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 423 AM EST Wed Feb 16 2022 MAZ013>024-RIZ001>008-162230- /O.CON.KBOX.HW.A.0003.220218T0400Z-220218T1400Z/ Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 423 AM EST Wed Feb 16 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of eastern and southeastern Massachusetts and northern and southern Rhode Island. * WHEN...From Thursday evening through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The peak of the wind is expected to be after midnight Thursday night through early Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/box
225 WWUS71 KBOX 161944 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 244 PM EST Wed Feb 16 2022 MAZ020>024-RIZ004>008-170845- /O.UPG.KBOX.HW.A.0003.220218T0400Z-220218T1400Z/ /O.NEW.KBOX.HW.W.0003.220218T0400Z-220218T1400Z/ Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- Including the cities of Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 244 PM EST Wed Feb 16 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THURSDAY TO 9 AM EST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 55 to 65 mph expected. * WHERE...In Massachusetts, Southern Bristol MA, Southern Plymouth MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Eastern Kent RI, Bristol RI, Washington RI, Newport RI and Block Island RI Counties. * WHEN...From 11 PM Thursday to 9 AM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CTZ003-004-MAZ005>007-012-170845- /O.EXA.KBOX.HW.A.0003.220218T0400Z-220218T1400Z/ Tolland CT-Windham CT-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Southern Worcester MA- Including the cities of Union, Vernon, Putnam, Willimantic, Framingham, Lowell, Lawrence, Gloucester, Milford, and Worcester 244 PM EST Wed Feb 16 2022 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts of 50 to 60 mph possible. * WHERE...In Connecticut, Tolland CT and Windham CT Counties. In Massachusetts, Central Middlesex MA, Western Essex MA, Eastern Essex MA and Southern Worcester MA Counties. * WHEN...From Thursday evening through Friday morning. Strongest winds very late Thursday night into early Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MAZ013>019-RIZ001>003-170845- /O.CON.KBOX.HW.A.0003.220218T0400Z-220218T1400Z/ Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI- Including the cities of Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Foster, Smithfield, Providence, Coventry, and West Greenwich 244 PM EST Wed Feb 16 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...In Massachusetts, Eastern Plymouth MA, Western Plymouth MA, Suffolk MA, Southeast Middlesex MA, Eastern Norfolk MA, Western Norfolk MA and Northern Bristol MA Counties. In Rhode Island, Northwest Providence RI, Western Kent RI and Southeast Providence RI Counties. * WHEN...From Thursday evening through Friday morning. Strongest winds very late Thursday night into early Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Frank For more information from the National Weather Service visit https://weather.gov/box
981 WWUS71 KBOX 170807 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 307 AM EST Thu Feb 17 2022 MAZ013>019-RIZ001>003-172115- /O.UPG.KBOX.HW.A.0003.220218T0400Z-220218T1400Z/ /O.EXA.KBOX.HW.W.0003.220218T0400Z-220218T1400Z/ Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI- Including the cities of Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Foster, Smithfield, Providence, Coventry, and West Greenwich 307 AM EST Thu Feb 17 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 60 mph expected. * WHERE...In Massachusetts, Western Norfolk MA, Southeast Middlesex MA, Suffolk MA, Eastern Norfolk MA, Northern Bristol MA, Western Plymouth MA and Eastern Plymouth MA Counties. In Rhode Island, Northwest Providence RI, Southeast Providence RI and Western Kent RI Counties. * WHEN...From 11 PM this evening to 9 AM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CTZ003-004-MAZ012-172115- /O.UPG.KBOX.HW.A.0003.220218T0400Z-220218T1400Z/ /O.EXA.KBOX.HW.W.0003.220218T0400Z-220218T1400Z/ Tolland CT-Windham CT-Southern Worcester MA- Including the cities of Union, Vernon, Putnam, Willimantic, Milford, and Worcester 307 AM EST Thu Feb 17 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 60 mph expected. * WHERE...In Connecticut, Tolland CT and Windham CT Counties. In Massachusetts, Southern Worcester MA County. * WHEN...From 11 PM this evening to 9 AM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ020>024-RIZ004>008-172115- /O.CON.KBOX.HW.W.0003.220218T0400Z-220218T1400Z/ Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- Including the cities of Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 307 AM EST Thu Feb 17 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...In Massachusetts, Southern Bristol MA, Southern Plymouth MA, Barnstable MA, Dukes MA and Nantucket MA Counties. In Rhode Island, Block Island RI, Newport RI, Washington RI, Eastern Kent RI and Bristol RI Counties. * WHEN...From 11 PM this evening to 9 AM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MAZ005>007-172115- /O.UPG.KBOX.HW.A.0003.220218T0400Z-220218T1400Z/ /O.NEW.KBOX.WI.Y.0005.220218T0400Z-220218T1400Z/ Central Middlesex MA-Western Essex MA-Eastern Essex MA- Including the cities of Framingham, Lowell, Lawrence, and Gloucester 307 AM EST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Central Middlesex MA, Western Essex MA and Eastern Essex MA Counties. * WHEN...From 11 PM this evening to 9 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CTZ002-MAZ002>004-008>011-026-172115- /O.NEW.KBOX.WI.Y.0005.220218T0400Z-220218T1400Z/ Hartford CT-Western Franklin MA-Eastern Franklin MA- Northern Worcester MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Northern Middlesex MA- Including the cities of Hartford, Windsor Locks, Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, Amherst, Northampton, Springfield, and Ayer 307 AM EST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...In Connecticut, Hartford CT County. In Massachusetts, Western Franklin MA, Eastern Franklin MA, Northern Worcester MA, Western Hampshire MA, Western Hampden MA, Eastern Hampshire MA, Eastern Hampden MA and Northern Middlesex MA Counties. * WHEN...From 11 PM this evening to 9 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/box
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Feb 15, 1:00 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 15, 1:00 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
100 PM EST Tue Feb 15 2022
.SYNOPSIS...
Low pressure south of Nova Scotia will continue to usher in
arctic air across southern New England on blustery northwest
winds through today. Temperatures begin to moderate Wednesday
afternoon with unseasonably mild conditions Thu into early
Friday. Potential for strong winds, heavy rain and perhaps a
rumble of thunder or two Thursday night which may linger into
Friday morning across SE New England. Drier, blustery and
turning much colder Friday afternoon with dry and seasonably
cold weather for next weekend weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM Update...
Large high pressure system remains in control of our weather
this afternoon. This will continue to provide sunny skies, but
cold temperatures. Highs will mainly be in the upper 20s in most
locations. The increasing February sun angle may be enough to
push a few spots to 30 degrees. Winds generally less than 15
mph.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Tonight
High pressure continues east overnight. Very light westerly winds
transition to southerly overnight. Strong radiational cooling and
fresh snow back over the eastern half of the state will support
another frigid morning with lows in the teens and single digits.
Tomorrow
Southerly flow begins to produce low-level WAA over southern
New England early tomorrow. This will result in an increase in
both temperatures and dewpoints. Warmer air overrunning the cold
air in place will result in increasing cloudiness throughout
the day. Not expecting any precipitation at this time as the
mid-levels are expected to remain fairly dry. High temperatures
will be considerably warmer tomorrow afternoon with high
temperatures climbing into the low-mid 40s. Tightening pressure
gradient in response to and advancing cold front will result in
winds increasing out of the south to 15-20 mph by mid-afternoon
with gusts from 20-25 mph.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...
* Breezy and well above normal temperatures on Thursday
* Thursday night into Friday brings rain, heavy at times, as well as
strong wind gusts and the potential for some thunder.
* Breezy and cold on Friday then remaining dry and seasonable for
the weekend, warming up next week.
Details...
Wednesday night and Thursday...
Prepare for some whiplash when it comes to low temperatures mid
week...from lows in the single digits Wednesday morning to lows in
the upper 30s to near 40 Thursday morning. This is thanks to warm
and moist return flow ahead of a mid level trough over the midwest.
Ahead of the surface low SW flow brings a surge in low/mid level
temps, to +5C at 850 mb, corresponding to highs in the upper 50s to
near 60 on Thursday. This anomalously warm airmass will be
accompanied by gusty winds on Thursday as the pressure gradient
tightens between a deep low over the Ohio Valley and a high over the
western Atlantic. Given warming surface temperatures the resultant
low level jet will mix down easily, bringing wind gusts of 30 to 40
mph during the afternoon. High clouds will lower and thicken through
the day as warm advection continues, but rain holds off.
Thursday night and Friday...
The main period of impactful weather for the extended forecast will
be Thursday night into early Friday with an extended period of heavy
rains and strong winds. This as the storm system over the Ohio
Valley lifts over the Great Lakes and its cold front approaches from
the west. As this happens the low level jet really intensifies, on
the order of 75 to 80 kts at 925 mb and 85 to 95 kt at 850 mb. Winds
of this magnitude are 4-5 standard deviations above normal for mid
February. This magnitude of anomaly combined with the fact that
guidance has consistently shown this for days gives us high
confidence that we'll be dealing with strong winds overnight. Model
soundings show a very weak inversion given low level warm advection,
and with ongoing heavy rain wind gusts of 50 to 60 mph or more could
easily be pulled to the surface. The best chance of damaging
winds will be over southeast MA. Moisture anomalies are also
extremely high, so expecting the forcing from the potent cold
front and strong low level jet to squeeze out 1 to 2 inches of
rain before things are said and done. Fortunately the axis of
heaviest rain will be rather transitory which will help to limit
flooding potential. The cold front slides through western MA
around daybreak; through eastern MA by midday. Behind the front
much colder and drier air moves in. Cold advection aloft means
good mixing and another day of gusty, brisk winds.
Saturday through Monday...
A mostly dry and seasonable weekend is followed by more dry weather
and warming temperatures to start the week. Saturday brings the only
chance of some light snow for the high elevations as a shortwave and
surface low passes to our north, but lack of moisture should keep
most locations dry. High pressure overhead Sunday will move east of
the region on Monday pulling up warm air from the south allowing
temperatures to moderate.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update...
This afternoon and tonight...High Confidence. VFR with
diminishing west winds early this evening.
Wednesday...High Confidence. Mainly VFR with mid/high cloudiness
increasing, but we can not rule out some brief/marginal MVFR
ceilings during the afternoon. SSW winds increasing with gusts
of 20 to 30 knots developing by afternoon.
Wednesday night...Moderate Confidence. Pockets of MVFR ceilings
develop as the night wears along. However, there is uncertainty
on the areal coverage of the MVFR ceilings. SW winds of 10 to 20
knots with some higher gusts possible along the coast and in the
higher terrain.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Thursday through Saturday/...
Thursday: VFR. Windy with local gusts up to 30 kt. Slight
chance RA.
Thursday Night: Mainly VFR, with local IFR possible. Strong
winds with gusts up to 55 kt. RA likely.
Friday: VFR. Strong winds with gusts up to 55 kt. Slight chance
RA.
Friday Night through Saturday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Marine
Today
Light to moderate freezing spray threat diminishes by mid-
morning. Westerly winds continue to weaken this afternoon as
high pressure builds over the coastal waters. 4-6 foot seas
persist over the outer waters through early afternoon at which
time SCA conditions will begin to fade.
Tonight
Winds continue to weaken overnight. This will support calm
conditions over all of the coastal waters through tomorrow morning.
Tomorrow
Winds gradually pick up out out of the south tomorrow morning. Gale
force wind gusts expected to develop over the outer waters east of
Cape Anne after noon. Gale warning in effect for this area. Gale
force wind gusts will also be possible for the outer waters
east of Cape Cod where a gale watch is in effect.
Outlook /Wednesday Night through Saturday/...
Wednesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 8 ft.
Thursday: Strong winds with gusts up to 30 kt. Rough seas up to
9 ft. Slight chance of rain.
Thursday Night: Low risk for storm force winds with gusts up to
55 kt. Rough seas up to 16 ft. Chance of rain.
Friday: Low risk for storm force winds with gusts up to 55 kt.
Rough seas up to 17 ft. Chance of rain.
Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 12 ft.
Saturday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 8 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning from 1 PM Wednesday to 1 AM EST Thursday for
ANZ250.
Gale Watch from Wednesday afternoon through late Wednesday
night for ANZ254.
Small Craft Advisory until 7 PM EST this evening for ANZ254.
Small Craft Advisory until 1 PM EST this afternoon for ANZ255-
256.
&&
SYNOPSIS...BW/RM
NEAR TERM...Frank
SHORT TERM...RM
LONG TERM...BW
AVIATION...Frank/BW
MARINE...BW/RMHazardous weather outlook, Feb 15, 4:14 AM EST, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 414 AM EST Tue Feb 15 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-160915- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 414 AM EST Tue Feb 15 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-255-256-160915- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 414 AM EST Tue Feb 15 2022 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ254-160915- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 414 AM EST Tue Feb 15 2022 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ251-160915- Massachusetts Bay and Ipswich Bay- 414 AM EST Tue Feb 15 2022 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-160915- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 414 AM EST Tue Feb 15 2022 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:57 AM EST | Gale Watch | BOX | 12 hr | |
| Feb 15, 2:57 AM EST | Gale Warning | BOX | 36 hr | |
| Feb 15, 2:49 PM EST | Small Craft Advisory | BOX | 24 hr | |
| Feb 15, 2:49 PM EST | Storm Watch | BOX | 24 hr |
Nearby
High Wind Watches in Massachusetts, 2022High Wind Watches in Rhode Island, 2022High Wind Watches in Connecticut, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.